Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Smoothly embedded spheres
in symplectic 4-manifolds


Author: Tian-Jun Li
Journal: Proc. Amer. Math. Soc. 127 (1999), 609-613
MSC (1991): Primary 57Rxx
MathSciNet review: 1459135
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize rational or ruled surfaces among all symplectic 4-manifolds by the existence of certain smoothly embedded spheres.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57Rxx

Retrieve articles in all journals with MSC (1991): 57Rxx


Additional Information

Tian-Jun Li
Affiliation: Department of Mathematics, Yale University, New Haven, Connecticut 06520
Email: tli@math.yale.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04457-3
PII: S 0002-9939(99)04457-3
Received by editor(s): January 31, 1997
Received by editor(s) in revised form: April 4, 1997
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1999 American Mathematical Society